Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 1, NWS Green Bay, WI

April 8, 2014Marinette County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 8, 2014, 5:40 AM CDT for Marinette County, Wisconsin. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Apr 8, 2014, 5:40 AM CDT (10:40 UTC)
Expired
Apr 9, 2014, 4:15 PM CDT
In force
35 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marinette County, WI

The radar

The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Peshtigo River near Porterfield (PFDW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04069416, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WGUS43 KGRB 081040
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
540 AM CDT TUE APR 8 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  PESHTIGO RIVER NEAR PORTERFIELD AFFECTING MARINETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC075-090140-
/O.NEW.KGRB.FL.W.0001.140408T1040Z-000000T0000Z/
/PFDW3.1.ER.140408T0840Z.140408T1010Z.000000T0000Z.NR/
540 AM CDT TUE APR 8 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR MINOR FLOODING ALONG
  THE PESHTIGO RIVER NEAR PORTERFIELD.
* UNTIL FURTHER NOTICE.
* AT 510 AM TUESDAY THE STAGE WAS 12.1 FEET AND SLOWLY RISING.
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...AT FLOOD STAGE...AREA BOAT DOCKS BEGIN FLOODING AND
  THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND. 

&&

LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
      4512 8782 4510 8790             

$$
3 follow-up statements
909 
WGUS83 KGRB 090134
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
834 PM CDT TUE APR 8 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  PESHTIGO RIVER NEAR PORTERFIELD AFFECTING MARINETTE COUNTY

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC075-091634-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/PFDW3.1.SM.140408T0840Z.140409T0005Z.000000T0000Z.NO/
834 PM CDT TUE APR 8 2014

THE FLOOD WARNING CONTINUES FOR
  THE PESHTIGO RIVER NEAR PORTERFIELD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:05 PM TUESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...AT FLOOD STAGE...AREA BOAT DOCKS BEGIN FLOODING AND 
  THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.  

&&

LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
      4512 8782 4510 8790             

$$
542 
WGUS83 KGRB 091127
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
627 AM CDT WED APR 9 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTHERN
WISCONSIN...

  PESHTIGO RIVER NEAR PORTERFIELD AFFECTING MARINETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC075-100227-
/O.CON.KGRB.FL.W.0001.000000T0000Z-000000T0000Z/
/PFDW3.1.SM.140408T0840Z.140409T0825Z.000000T0000Z.NR/
627 AM CDT WED APR 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE PESHTIGO RIVER NEAR PORTERFIELD.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 5:45 AM WEDNESDAY THE STAGE WAS 12.7 FEET AND NEARLY STEADY.
* FLOOD STAGE IS 12.0 FEET. 
* AT 12.0 FEET...AT FLOOD STAGE...AREA BOAT DOCKS ARE FLOODED AND 
  THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.

&&

LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
      4512 8782 4510 8790             

$$
032 
WGUS83 KGRB 092115
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
415 PM CDT WED APR 9 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  PESHTIGO RIVER NEAR PORTERFIELD AFFECTING MARINETTE COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC075-092145-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-140409T2115Z/
/PFDW3.1.SM.140408T0840Z.140409T0825Z.140409T1907Z.NR/
415 PM CDT WED APR 9 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PESHTIGO RIVER NEAR PORTERFIELD.
* AT  3:45 PM WEDNESDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 12.0 FEET. THE PESHTIGO RIVER WILL CONTINUE TO SLOWLY FALL...BUT
* REMAIN ELEVATED FOR THE NEXT FEW DAYS.
* AT 12.0 FEET...AT FLOOD STAGE...AREA BOAT DOCKS BEGIN FLOODING AND 
  THERE IS WIDESPREAD FLOODING OF WOODED LOWLAND.  

&&

LAT...LON 4517 8790 4517 8778 4510 8776 4509 8780
      4512 8782 4510 8790             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 8, 3:29 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 8, 3:29 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
329 AM CDT TUE APR 8 2014

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY
ISSUED AT 329 AM CDT TUE APR 8 2014

COUPLE OF PIECES OF ENERGY PASSING THROUGH WITHIN THE BROAD TROF
DRIFTING OVER THE GREAT LAKES REGION TODAY. FIRST SHORT WAVE WITH
BANDS OF LIGHT SHOWERS WILL DEPART FAR EASTERN WISCONSIN BY OR
AROUND 11Z. A SECOND SHORT WAVE WHICH PRODUCED MORE OF A DIURNAL
TYPE OF LIGHT SHOWERS OR SPRINKLES OVER THE DAKOTAS LAST EVENING IS
TRACKING SOUTHEAST INTO SOUTHERN MN AND IOWA EARLY THIS MORNING.
ANTICIPATE THIS FEATURE TO TRACK OVER THE SOUTH HALF OF WISCONSIN
THROUGH EARLY AFTERNOON BEFORE DEPARTING EAST. DID NOTE ANOTHER
WEAK VORT OVER THE UP EARLY THIS MORNING AND DROPPING
SOUTHEAST...AND MAY BRUSH FAR NE WI THIS MORNING AS WELL.

SUBTLE MID LEVEL RIDGING BETWEEN THESE FEATURES HAVE PRODUCED
CLEAR SKIES OVER THE WESTERN HALF OF THE STATE INCLUDING PARTS OF
CENTRAL AND NORTH CENTRAL WISCONSIN. OBSERVATIONS INDICATE PATCHY
FOG WAS DEVELOPING UNDER THE CLEAR SKIES.

COOLER TEMPS EXPECTED TODAY WITH THE CAA AND NORTHERLY FLOW.
CLOUD FORECASTS TONIGHT WILL AFFECT MINIMUM FCST TEMPS
TONIGHT...SAT IMAGERY SHOWS PLENTY OF MID LEVEL CLOUDS UPSTREAM
WHILE WAA STARTS LATE TONIGHT...SO NO ADJUSTMENTS TO THE GOING
FORECAST AT THIS TIME. RETURN FLOW ON WEDNESDAY WILL PROVIDE ANOTHER
MILD DAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
ISSUED AT 329 AM CDT TUE APR 8 2014

EXPECT ZONAL UPPER LEVEL FLOW AT THE START OF THIS FORECAST
PERIOD WITH A SHORT WAVE...AND ASSOCIATED SURFACE LOW AND COLD
FRONT...PASSING THROUGH THE STATE AND BRINGING SHOWERS TO THE
FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY.

SOUTHWEST FLOW AHEAD OF AN UPPER TROUGH AMPLIFYING OVER THE
WESTERN CONUS...ALONG WITH A SURFACE TROUGH FROM THE GREAT LAKES
TO THE DESERT SOUTHWEST...WILL BRING CHANCES FOR SHOWERS AND
THUNDERSTORMS BACK TO THE AREA BY SATURDAY. THERE WILL BE AT LEAST
A CHANCE FOR SHOWERS AND STORMS THROUGH SUNDAY BEFORE COLDER AIR
BRINGS SNOW CHANCES OR MIXED RAIN AND SNOW FOR SUNDAY NIGHT INTO
MONDAY MORNING.

TEMPERATURES SHOULD BE ABOVE NORMAL THROUGH SATURDAY UNTIL UPPER
FLOW BECOMES NORTHERLY AND THE SURFACE TROUGH PASSES AND BRINGS
MUCH COLDER AIR TO THE AREA FOR MONDAY.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1212 AM CDT TUE APR 8 2014

ISOLATED TO SCATTERED SHOWERS WILL LINGER OVER EASTERN WISCONSIN
THROUGH TODAY AS AN UPPER TROUGH SLOWLY DRIFTS EASTWARD. PATCHY
MVFR/IFR FOG MAY DEVELOP THROUGH 12Z...OTHERWISE VFR CONDITIONS
THROUGH TODAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Apr 7, 2:52 PM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT MON APR 7 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
252 PM CDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

TEMPERATURES RANGING FROM NEAR 50 TO 60 DEGREES OVER THE NEXT FEW
DAYS...WILL RESULT IN A SIGNIFICANT AMOUNT OF THE SNOW PACK
ACROSS NORTHERN WISCONSIN TO MELT OFF. THIS WILL CAUSE RIVERS TO
RISE...WITH MANY RUNNING AT OR NEAR BANKFULL. ONLY SCATTERED LIGHT
PRECIPITATION IS EXPECTED THROUGH THE END OF THE WORK WEEK...WHICH
WILL LIMIT THE FLOOD THREAT. THIS MAY CHANGE LATE IN THE WEEKEND
AS A SYSTEM MOVING OUT OF THE SOUTHERN PLAINS MAY BRING A
SIGNIFICANT RAINFALL TO THE AREA. THIS WILL AGGRAVATE THE FLOODING
POTENTIAL. ANYONE LIVING NEAR RIVERS AND STREAMS SHOULD REMAIN
ALERT FOR LATER FORECASTS AND THE POSSIBILITY OF FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-082000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
252 PM CDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AK/TE

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.